Author Topic: The Dizziness Group: For those who are floating, boating, falling or flying  (Read 312651 times)

[Buddie]

Hi Floaty Boaters,
Here's a question: Have you noticed any patterns in your dizziness? Is it the same intensity everyday? Mine varies from bearable to completely unbearable. I don't usually get two unbearable days in a row, and those bearable days give me a little window into the world of feeling better. It seems that my brain "gets it" one day and then doesn't get it at all the next day. I know that [...] isn't linear but it seems so extreme. On those better days, though, I feel [...].
Your [...] so take that as positivity me oh [...] once i get back on the boat it should be[...] lol !~[...] ps: crawling under trucks and such is not advised but nesasary for me. Have you ever been tested on a tilt table [...] a god ENT Doc ?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

I haven't had that particular test but I've had many others. Have you?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

[...], yes go get it done might have something they can help ya with what have you have to lose right ? ~[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

I've just looked it up and it tests for unexplained fainting/syncope. That's not what I'm experiencing so it doesn't make sense for me.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

[...], mine was done for dizziness after i had an MRI sooo .. just trying to be helpfull they said or thought that my ear had crystals breaking loose in there breaking loose and messing up my Vestibul system ! Best wishes and [...] ~[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Thanks, [...]! Seems like they were looking for BPPV, which has different but very intense symptoms. There's a treatment for that. I was tested for BPPV, but it didn't involve the tilt table. Maybe things are done differently there. All the best to you too!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Hi Floaty Boaters,
Here's a question: Have you noticed any patterns in your dizziness? Is it the same intensity everyday? Mine varies from bearable to completely unbearable. I don't usually get two unbearable days in a row, and those bearable days give me a little window into the world of feeling better. It seems that my brain "gets it" one day and then doesn't get it at all the next day. I know that [...] isn't linear but it seems so extreme. On those better days, though, I feel [...].

hi [...]

mines [...] bad but i avoid it [...] sitting down. maybe i dont get used to it enough to train my brain to deal w it?? ugh!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

[...], have you tried Vestibular Rehabilitation Therapy? There are physiotherapists who can teach you what to do. Perhaps it's worth trying, if you haven't done so. I've done it a number of times, but the last time was during my withdrawal from Prozac, which caused intense dizziness. It sounds like some people are helped [...] these exercises. I [...] others can chime in with their VRT experiences.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

[...],

I also have the "dizziness".  It is not really a dizzy feeling but a feeling of being unbalanced.  I successfully tapered off of Ativan quite a few years ago, and that was one of the main symptoms also included high blood pressure spikes. It finally left me about half way through my taper and I did not experience it again until a few years later--when I started drinking a few glasses of wine in the evening.  I know that alcohol works on the same receptors as benzos.  I decided to reinstate to Ativan in order to counteract the withdrawal symptoms (same symptoms that I experienced with Ativan) from the alcohol.  The unbalance is definitely a chemical problem -- either due to benzos or alcohol. They wanted to do a tilt table test with me, but I was unable to do it because I could not stop the beta blocker that I am prescribed for my hypertension.  My doctor told me it would be okay to stop the beta blocker for 5 days!! He obviously didn't  realize that could result in a heart attack.  No one should stop beta blockers abruptly.   That is another long story and I should not be on beta blockers but I listened to my doctor. Stupid I know. 

Yes, this is a very scary symptom. I could handle the emotional symptoms, but the BP spikes and unbalanced feelings are too much.

Thank you for starting this thread.  I am looking forward to reading more.
[...]


Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

[...] and all,

Thanks for this thread.  I am not the sufferer, my husband is. He has been so sick with this sx that he can't get on this site (or any for that matter).

He has used every description you listed to try to explain to several doctors what he felt like. This is his first and most prevalent sx throughout this ordeal.

He did every test that they could do on him. Spun him around, tilted him, put water in his ears, hot and cold, had him sit in a space aged room where they spun a picket fence passed him while counting [...] threes, reciting the alphabet... Do I need to go on?

They sent him to rehab and the therapist had him do every type of movement... Knees to head, tilt head, exaggerated walking, side stepping... You get the picture.

Nothing could make him dizzier than he was, sometimes he would not be too bad, but just the movement of a tree branch out a window might catch him and he would be "sick" for hours. Kind of hung over if you will.

So that all started in February after just five days on that Ativan.

We even traveled to Michigan to an eye specialist that put him in prism glasses... She was sure he had vertical heterophoria. She advised that we slowly (4 weeks!) taper off Ativan and we did.

 Hundreds and hundreds of dollars later, six pair of glasses, all those tests and two full years from that first pill and 20 months [...] free and he is still dizzy!

He is dizzy everyday. Some days are worse than others. Now depression has set in. I find him sitting in a room staring at a wall. This was a vibrant man who never sat still. He can't eat for fear that will make him sick, he can't travel for fear that will make him sick, he just can't do anything!

He has to work everyday, but it is a struggle. So on top of the dizzy, he doesn't sleep, has anxiety, is depressed, has awful thoughts, the list goes on and on.

I appreciate you letting me vent! I also appreciate all the articles!

I will watch this thread and pray for all of you to get some relief. But I also think all the tests will not help, maybe only relieve your minds.

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.